skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: The singularity structure of scale-invariant rank-2 Coulomb branches

Abstract

We compute the spectrum of scaling dimensions of Coulomb branch operators in 4d rank-2 N=2 superconformal field theories. Only a finite rational set of scaling dimensions is allowed. It is determined by using information about the global topology of the locus of metric singularities on the Coulomb branch, the special Kähler geometry near those singularities, and electric-magnetic duality monodromies along orbits of the U(1)R symmetry. With this beind said, a set of novel topological and geometric results are developed which promise to be useful for the study and classification of Coulomb branch geometries at all ranks.

Authors:
 [1];  [2];  [3]
  1. Univ. of Cincinnati, OH (United States); California Inst. of Technology (CalTech), Pasadena, CA (United States)
  2. Northeastern Univ., Boston, MA (United States)
  3. Univ. of Texas, Austin, TX (United States)
Publication Date:
Research Org.:
Univ. of Cincinnati, OH (United States); California Institute of Technology (CalTech), Pasadena, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25)
OSTI Identifier:
1499178
Grant/Contract Number:  
SC0011784; SC0011632
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 5; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Conformal Field Theory; Differential and Algebraic Geometry; Extended Supersymmetry; Supersymmetric Gauge Theory

Citation Formats

Argyres, Philip C., Long, Cody, and Martone, Mario. The singularity structure of scale-invariant rank-2 Coulomb branches. United States: N. p., 2018. Web. doi:10.1007/jhep05(2018)086.
Argyres, Philip C., Long, Cody, & Martone, Mario. The singularity structure of scale-invariant rank-2 Coulomb branches. United States. doi:10.1007/jhep05(2018)086.
Argyres, Philip C., Long, Cody, and Martone, Mario. Mon . "The singularity structure of scale-invariant rank-2 Coulomb branches". United States. doi:10.1007/jhep05(2018)086. https://www.osti.gov/servlets/purl/1499178.
@article{osti_1499178,
title = {The singularity structure of scale-invariant rank-2 Coulomb branches},
author = {Argyres, Philip C. and Long, Cody and Martone, Mario},
abstractNote = {We compute the spectrum of scaling dimensions of Coulomb branch operators in 4d rank-2 N=2 superconformal field theories. Only a finite rational set of scaling dimensions is allowed. It is determined by using information about the global topology of the locus of metric singularities on the Coulomb branch, the special Kähler geometry near those singularities, and electric-magnetic duality monodromies along orbits of the U(1)R symmetry. With this beind said, a set of novel topological and geometric results are developed which promise to be useful for the study and classification of Coulomb branch geometries at all ranks.},
doi = {10.1007/jhep05(2018)086},
journal = {Journal of High Energy Physics (Online)},
number = 5,
volume = 2018,
place = {United States},
year = {2018},
month = {5}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 3 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Tinkertoys for the twisted D-series
journal, April 2015

  • Chacaltana, Oscar; Distler, Jacques; Trimm, Anderson
  • Journal of High Energy Physics, Vol. 2015, Issue 4
  • DOI: 10.1007/JHEP04(2015)173

Superconformal fixed points with En global symmetry
journal, March 1997


An N = 2 superconformal fixed point with E6 global symmetry
journal, December 1996


On the Structure of Compact Complex Analytic Surfaces, II
journal, July 1966

  • Kodaira, K.
  • American Journal of Mathematics, Vol. 88, Issue 3
  • DOI: 10.2307/2373150

All unitary ray representations of the conformal group SU(2,2) with positive energy
journal, February 1977

  • Mack, G.
  • Communications in Mathematical Physics, Vol. 55, Issue 1
  • DOI: 10.1007/BF01613145

The vacuum structure of N = 2 super-QCD with classical gauge groups
journal, February 1996


Dimensions of spaces of Siegel cusp forms of degree two and three
journal, January 1984

  • Eie, Min King
  • Memoirs of the American Mathematical Society, Vol. 50, Issue 304
  • DOI: 10.1090/memo/0304

$4d$ $\mathcal{N} = 2$ SCFT from complete intersection singularity
journal, January 2017

  • Wang, Yifan; Xie, Dan; Yau, Stephen S. -T.
  • Advances in Theoretical and Mathematical Physics, Vol. 21, Issue 3
  • DOI: 10.4310/ATMP.2017.v21.n3.a6

Monopoles, duality and chiral symmetry breaking in N = 2 supersymmetric QCD
journal, December 1994


Supersymmetric gauge theories from branes and orientifold six-planes
journal, July 1998


4d N $$ \mathcal{N} $$ =2 theories with disconnected gauge groups
journal, March 2017

  • Argyres, Philip C.; Martone, Mario
  • Journal of High Energy Physics, Vol. 2017, Issue 3
  • DOI: 10.1007/JHEP03(2017)145

The complete classification of fibres in pencils of curves of genus two
journal, June 1973

  • Namikawa, Yukihiko; Ueno, Kenji
  • Manuscripta Mathematica, Vol. 9, Issue 2
  • DOI: 10.1007/BF01297652

New = 2 superconformal field theories in four dimensions
journal, February 1996


Seiberg-Witten geometries for Coulomb branch chiral rings which are not freely generated
journal, June 2017

  • Argyres, Philip C.; Lü, Yongchao; Martone, Mario
  • Journal of High Energy Physics, Vol. 2017, Issue 6
  • DOI: 10.1007/JHEP06(2017)144

Tinkertoys for the E 6 theory
journal, September 2015

  • Chacaltana, Oscar; Distler, Jacques; Trimm, Anderson
  • Journal of High Energy Physics, Vol. 2015, Issue 9
  • DOI: 10.1007/JHEP09(2015)007

Electric-magnetic duality, monopole condensation, and confinement in N=2 supersymmetric Yang-Mills theory
journal, September 1994


Admissible boundary values of bounded holomorphic functions in wedges
journal, February 1992


On the Structure of Compact Complex Analytic Surfaces, I
journal, October 1964

  • Kodaira, K.
  • American Journal of Mathematics, Vol. 86, Issue 4
  • DOI: 10.2307/2373157

Coulomb Phase of N = 2 Supersymmetric QCD
journal, August 1995


Special K�hler Manifolds
journal, May 1999


Revisiting the Siegel upper half plane II
journal, January 2004


    Works referencing / citing this record:

    Geometric classification of 4d N = 2 $$ \mathcal{N}=2 $$ SCFTs
    journal, July 2018


    Geometric classification of 4d N = 2 $$ \mathcal{N}=2 $$ SCFTs
    journal, July 2018